Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
179 Doctors are Online

What can cause irregular period and headache after sex ?

User rating for this question
Very Good
Answered by
Practicing since : 2001
Answered : 11730 Questions
Hi, It was our 1 time and I used condom and for more security, she also took ipill. her period comes on same date but only for 2 days (normal 5 day) & then stop, but again after 2-3 days it started and continue till5th day.
please suggest. we can't visit any local doctors.
Will it becomes normal after some times?
SHe is 23 year old and have normal weight. No other problem. Earlier feel lots of pain during period & checkup many times to doctors, but this time pain was not there.
Posted Tue, 8 May 2012 in Menstruation and Miscarriage
Follow-up: What can cause irregular period and headache after sex ? 12 minutes later
The 2nd time period is ended today after 5 days..
Now my question is that will it happen again in this month after some day?
Can it will become normal after some time or she need to take any medicine?
She is complaining of headache since the day we did it. any suggestion for this headache.

thank you
Answered by Dr. Rakhi Tayal 17 minutes later

Thanks for your query.

After going through the description provided by you, I am of the impression that your friend might be having irregular and premature periods due to the side effects of I-Pill. This medicine contains a high dose of female hormones which on withdrawal cause irregular bleeding as presented by your friend.

Her successive periods are expected to come around usual time and to be normal and no medications are required as such but if continues to be irregular, I would suggest you to get her examined and evaluated by a gynaecologist.

The next few periods might be preceded by some brownish spotting for few days. I would suggest you to use other regular contraceptives rather than emergency contraceptive pills.

I don't feel any relations of the sexual contact and her headache. But would like to know the site, type, aggravating and relieving factors of her headache to suggest you better on that. Meanwhile, you can ask her to take Tab DOLO 500 mg three times a day after discussing about this with your family doctor.

Hope this answers your query. In case of any doubts, I am available for the follow ups.
Above answer was peer-reviewed by
Follow-up: What can cause irregular period and headache after sex ? 47 hours later
Thanks Dr. XXXXXXX for your answers. I have a small Q. You suggest to use regular contraceptive instead of ipill. my question is we are not regular and it happens once in 3-4 month, so how can we use this. please explain in details considering we are newbie on this matter.
thank you very much.
Answered by Dr. Rakhi Tayal 1 hour later

Good to hear from you again.

For intermittent sexual contact, Safe period method is considered to be the right method. In this method you can have sexual contact in the first nine and last nine days of her cycle considering the day the bleeding starts as day 1 provided she has got a regular cycle. Along with that it is better to use Barrier Contraceptive like Condom to be doubly sure. This way she will save herself from menstrual disturbances.

Hope this answers your query.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor